News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: EXTREMELY sensitive nipples....HELP!


 Kitten - Sat Feb 26, 2005 12:57 pm

I am female, in my mid 50's, post menopausal & was on natural HRT for 4 1/2 yrs. FOr the past 2 months I have been experiencing EXTREMELY sensitive nipples; a tickling stimulating sensation both from the inside and caused by anything coming in contact with them externally. THis is NOT pain but rather the sexual stimulation sensation which does not stop. Any movement or friction against my nipples causes this from the outside and I also feel the tickling sensation from inside my breasts to the nipples. I cannot tolerate this for much longer and am desparate for help.
I have gone to my gynechologist who advised me to stop all caffeine and the natural HRT which I did but have gotten no relief after several weeks. I have gone to an endochrinologist and have had bloodwork done to check my hormone levels and all are normal. My mammo's are up to date and normal with the exception of a dilated duct in the left breast. I just went to a breast surgeon who is stumped and will be researching this and getting back to me within the week. I am not hopeful.....
I wear layers of bandaids across my nipples to prevent any friction against them plus heavily padded bras to prevent anything from rubbing against them but any slight movement, even breathing, causes friction against them and the stimulating sensation. I also still feel it coming from inside my breasts on all sides in like shooting tickling lines.
I have now developed bleeding sores from the bandaids and am bruised from pinching and pushing on my breasts to try to ease the tickling stimulating sensations. I [b]DESPARATE[/b] and need help asap!!! Any advice on who I should go to now and what I can do to alleviate this would be GREATLY appreciated!!!
Thank you to anyone who will help!!!
 Kitten - Mon Feb 28, 2005 8:04 am

OK...does anyone actually RESPOND to posts here??? I am REALLY desparate and don't know where to turn. PLEASE...if you have any idea what I should do, PLEASE post a response!!! This is NOT a joke and is VERY unnerving!!! I am afraid I will end up with very bad infections on my breast from all the sores I know have. I can't concentrate and am in constant severe discomfort. The tickling stimulating sensation does not stop at all!!!!! PLEASE...if you are a medical professional or have ever heard of this and can recommend any course of action, PLEASE respond!! THANK YOU!!
 alaaelfeky - Tue Mar 01, 2005 1:42 am

hi
just read your mail... and i would first advise against manipulating the nipples in any way...NO band aids.. NO tight bra... NO squeezing, pinching,etc......
Nipples are very sensitive parts of our body and require special care...soothing creams or oils are helpful to decrease any itching from the outside... but that is not what you need.... I think your nipples have been influenced by the NATURAL HRT which is really another name for ESTROGEN... the stimulatory hormone of the female genital system and breasts...and that long duration of unapposed estrogen caused your breast cells to proliferate and breasts blood vessels to be engorged with blood....which is why you feel the tingling and itching from the inside.......
Now I think an anti-estrogen therapy is needed to reverse these changes, and I am quite sure this will releive your symptom...the problem is that the drug has to be prescribed by your physician.... so try to discuss the posiibility with her/him
hope you get well soon... and please keep in-touch with us...we need to learn how the condition will progress
 Kitten - Tue Mar 01, 2005 7:39 am

[quote="alaaelfeky"]hi
just read your mail... and i would first advise against manipulating the nipples in any way...NO band aids.. NO tight bra... NO squeezing, pinching,etc......
Nipples are very sensitive parts of our body and require special care...soothing creams or oils are helpful to decrease any itching from the outside... but that is not what you need.... I think your nipples have been influenced by the [b]NATURAL HRT [/b]which is really another name for [b]ESTROGEN[/b]... the stimulatory hormone of the female genital system and breasts...and that long duration of unapposed estrogen caused your breast cells to proliferate and breasts blood vessels to be engorged with blood....which is why you feel the tingling and itching from the inside.......
Now I think an [b]anti-estrogen [/b]therapy is needed to reverse these changes, and I am quite sure this will releive your symptom...the problem is that the drug has to be prescribed by your physician.... so try to discuss the posiibility with her/him
hope you get well soon... and please keep in-touch with us...we need to learn how the condition will progress[/quote]

Hello and THANK YOU for responding! I stopped the natural HRT about 2 months ago. I was wondering, I just had all of my hormone levels checked and they were normal. Wouldn't the elevated levels of estrogen show up on those tests? Can this proliferation of cells/engorged blood vessels still exist even with normal levels of estrogen showing up in tests? If so, I will ask my dr. for anti-estrogen medication. Is this a male hormone? What drug would this be?
I also am desparate to prevent anything from coming in contact with my nipples externally since that just makes things much worse. Other than walking around naked, WHAT ELSE CAN I USE TO NUMB THE NIPPLES IN THE MEANTIME???? The nipples are just constantly being tickled and stimulated all the time from the inside and it is unbearable!
My dr.. wanted to put me on a drug called Neurontin which scares me a little. I think I would rather use the anti-estrogen type drug. Do you know how long it would take for the anti-estrogen drug to take effect????? Thank you for answering my new questions above!
 alaaelfeky - Tue Mar 01, 2005 9:16 am

hi
estrogen levels will always be normal in blood and will not appear to rise because what the test is looking for is natural estrogens (Chemically known as Estrone or Estradiol)... while plant estrogens and drug estrogens are different compunds with a different chemical structure and do not appear on assay...
What we need to measure would be the ESTROGENIC EFFECT of the drug you were taking.... and that can be done by estimating the levels of FSH and LH... which are regulatory hormones that decrease in the presence of any estrogenic stimulation.
The Antiestrogens are not male hormones... but rather drugs that are used for treatment and prevention of benign and malignant breast conditions... your Dr will know them.
I do not recommend you using anything on your nipples exept for a natural cream "Coca butter" or a natural oil "Olive oil".... till then try to avoid friction...and make sure that only a smooth natural fabric like cotton or silk will come in contact with the skin of your nipples.
 tdbear2 - Tue Sep 20, 2005 11:22 pm

I am not a doctor, but hope I can help by asking questions. I saw a segment and didn't catch all the info. But the fellow was talking on the news about thyroid conditions, as they relate to upset hormone levels, and too much, I believe of a female hormone. That panels can test the thyroid and say it is in normal range, yet the thyroid is still upset in a particular person, causing breast tenderness and brain fog. I have these problems and maybe a small goiter. I am shedding more hair than usual. The man was talking about a drug treatment and I didn't catch the name, for this thyroid and hormone imbalance. My nipples feel like they are burning quite constantly. Any suggestions?
 tdbear2 - Tue Sep 20, 2005 11:27 pm

PS- I am near 40 and pre-menopausal.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here